Flood, Fremont
- When
- May 20, 12:00 PM MST to May 25, 12:00 PM MST
- Where
- Fremont County, St Anthony
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.967, -111.683
5 feet) and flood stage through May 25th. 0 feet on May 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The Teton River near St Anthony reached flood state of 6.0 feet on May 20th and remained between action stage (5.5 feet) and flood stage through May 25th. It peaked at 6.0 feet on May 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 20, 2:39 AM MST, 9 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT SAT MAY 20 2006 .DISCUSSION...CONVECTION REMAINING OVERNIGHT ALONG WESTERN HALF OF FCST AREA THROUGH CENTRAL MTNS THIS MORNING. WV INDICATES STRONG SHORTWAVE AXIS SWINGING NORTHEAST THROUGH NEVADA THIS MORNING. TIMING OF SHORTWAVE AXIS ON SAT IMAGERY PUTS NORTHERN HALF OF FCST AREA IN BEST CHANCE FOR CONVECTION THIS AFTN BUT BEST INSTABILITY OVER EASTERN HALF. THUS LEFT MAINLY SCATTERED POPS OVER FCST AREA WITH ISOLATED POPS IN SNAKE VALLEY. PWS AROUND .75 INCH ONCE AGAIN...BUT THIS TIME SHEAR VALUES A BIT MORE IMPRESSIVE SO STORMS MAY SEE SOME HAIL TODAY. WINDEX VALUES RUNNING AROUND 40 KTS SO GUSTY WINDS EXPECTED AS WELL. MODELS HAVE BEEN UNDERDOING CONVECTION LINGERING INTO OVERNIGHT THUS LEFT POPS GOING TONIGHT. DYNAMICS NOT AS IMPRESSIVE ON SUN BUT INSTABILITY STILL AVAILABLE WITH SLIGHT CHANCE POPS MAINLY OVER HIGHER TERRAIN THROUGH MON MORNING. MON STILL COULD BE A VERY INTERESTING DAY WITH NEG TILT TROUGH STILL PROGGED TO LIFT NORTHEAST THROUGH FCST AREA. MODELS HAVE SLOWED TIMING A LITTLE BIT BUT STILL LOOKS LIKE AN AFTN/EVE EVENT FOR EAST IDAHO. COLD FRONT TIMING AROUND 00Z TUE. ONCE TROUGH AXIS LIFTS THROUGH...SHOULD SEE POPS DECREASE IN COVERAGE/INTENSITY FOR MUCH OF REMAINDER OF WEEK. NEXT UPPER LOW REMAINS JUST OFFSHORE LEAVING FCST AREA IN RELATIVELY MOIST SOUTHWEST FLOW. CHANCES FOR PRECIP MAINLY LIMITED TO AFTN INSTABILITY...AIDED BY POORLY TIMED SHORTWAVES. BROADBRUSHED MAINLY SLIGHT CHANCE POPS TUE AND BEYOND. DMH && .AVIATION...CONVECTIVE SHOWERS AND THUNDERSTORMS CONTINUE TO BE THE MAIN ISSUE TODAY AS A NEGATIVELY TILTED TROUGH MOVES UP INTO SE IDAHO FROM NV. AT PRESENT TIME...MOST SHOWERS ARE LOCATED IN THE MAGIC VALLEY AND CENTRAL MTNS. AS THE DAY PROGRESSES...EXPECT SCATTERED SHOWERS TO SPREAD EASTWARD WITH THE MAJORITY OF THE ACTIVITY OVER ELEVATED TERRAIN. DSH && .HYDROLOGY...MINOR TO MODERATE FLOODING CONTINUES ALONG VARIOUS RIVERS IN EAST IDAHO. FLOOD WARNINGS REMAIN IN EFFECT FOR THE PORNEUF RIVER IN BANNOCK COUNTY...THE BIG WOOD RIVER IN BLAINE COUNTY...AND THE HENRYS FORK IN MADISON AND FREMONT COUNTIES. THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY PROVIDE ADDITIONAL SMALL RISES DUE TO RUNOFF ON AREA RIVERS AND STREAMS. && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER IN BANNOCK COUNTY. FLOOD WARNING CONTINUES FOR THE BIG WOOD RIVER AT HAILEY IN BLAINE COUNTY. FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG IN MADISON AND FREMONT COUNTIES. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 532 AM MDT SAT MAY 20 2006 IDZ017>025-031-032-211145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 532 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND TONIGHT WITH LOCALIZED HEAVY RAIN AND GUSTY WINDS. THE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOOD WARNINGS CONTINUE FOR PORTIONS OF EAST IDAHO. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH SHOWERS OR THUNDERSTORMS FORECAST NEARLY EVERY DAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION ON MONDAY...BRINGING COOLER TEMPERATURES TO EAST IDAHO FOR THE LATER PORTIONS OF THE FORECAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507656.